Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 2, 2008, 8:25 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 8:25 PM EDT (00:25 UTC)
- Expired
- Aug 2, 2008, 9:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:30 PM EDT | TSTM WND DMG | Fair Bluff, NC | TREES REPORTED DOWN IN FAIR BLUFF AND EVERGREEN. |
| Aug 2, 8:43 PM EDT | TSTM WND DMG | Bladenboro, NC | A TREE FELL ON A HOUSE. |
| Aug 2, 8:45 PM EDT | TSTM WND DMG | Bladenboro, NC | FOUR TREES DOWN AT CHESTNUT ST, HIGHWAY 131 SOUTH OF HIGHWAY 211...HIGHWAY 131 NEAR LEWIS CEMETERY ROAD...HIGHWAY 131 AND MAIN STREET AND HIGHWAY 211 AND CLYDE KING DRIVE. |
| Aug 2, 8:50 PM EDT | TSTM WND DMG | 7 Se Fairmont, NC | TREES AND POWER LINES DOWN. |
| Aug 2, 8:55 PM EDT | TSTM WND DMG | Cerro Gordo, NC | TWO LARGE TREES DOWN ACROSS STATE ROUTE 1004. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 7:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 030025
SVRILM
NCC017-047-155-030130-
/O.NEW.KILM.SV.W.0150.080803T0025Z-080803T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS IN THE EXCESS
OF 60 MPH AND NICKEL SIZE HAIL...THE LINE OF STORMS WERE LOCATED
FROM NEAR PEMBROKE TO DILLON...AND MOVING SOUTHEAST AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRMONT BY 830 PM...
BARNESVILLE BY 840 PM...
BOARDMAN BY 845 PM...
FAIR BLUFF BY 850 PM...
EVERGREEN BY 855 PM...
CHERRY GROVE BY 905 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3460 7885 3439 7848 3413 7886 3443 7922
3467 7896
TIME...MOT...LOC 0023Z 314DEG 27KT 3443 7925
$$
HAWKINS2 follow-up statements
000
WWUS52 KILM 030115
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
915 PM EDT SAT AUG 2 2008
NCC017-047-155-030130-
/O.CON.KILM.SV.W.0150.000000T0000Z-080803T0130Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-
914 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN ROBESON...SOUTHWESTERN BLADEN AND NORTHWESTERN
COLUMBUS COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ELIZABETHTOWN TO
WHITEVILLE TO 17 MILES SOUTHWEST OF WHITEVILLE...MOVING EAST AT
35 MPH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3460 7885 3439 7848 3413 7886 3443 7922
3467 7896
TIME...MOT...LOC 0114Z 281DEG 30KT 3449 7857 3425 7861
3410 7879
$$
HAWKINS000
WWUS52 KILM 030130
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
930 PM EDT SAT AUG 2 2008
NCC017-047-155-030138-
/O.EXP.KILM.SV.W.0150.000000T0000Z-080803T0130Z/
COLUMBUS NC-BLADEN NC-ROBESON NC-
928 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON...
SOUTHWESTERN BLADEN AND NORTHWESTERN COLUMBUS COUNTIES WILL EXPIRE AT
930 PM EDT...
AT 925 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
ARE MOVING OUT OF THE WARNED AREA...THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
DOWNED TREES WERE REPORTED IN BARNESVILLE...FAIR BLUFF...AND CERRO
GORDO. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM
FOR SOUTHERN AND EASTERN PORTIONS OF COLUMBUS COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
LAT...LON 3460 7885 3439 7848 3413 7886 3443 7922
3467 7896
TIME...MOT...LOC 0128Z 281DEG 30KT 3446 7843 3422 7847
3407 7865
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:45 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 2, 5:45 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 545 PM EDT SAT AUG 2 2008 .SYNOPSIS... THE AREA WILL BE UNDER A LONGWAVE UPPER TROF THROUGHOUT THE FORECAST PERIOD. SHORTWAVE TROUGHS AND RIDGES ALOFT WILL MOVE ACROSS THE AREA FROM TIME TO TIME DURING THE UPCOMING WEEK...EACH AFFECTING THE FORECAST AREA DIFFERENTLY. THE SHORTWAVE TROUGHS WILL ENHANCE THE CONVECTION WHEREAS THE RIDGES WILL PUT A LID ON CONVECTION... RESULTING IN HIGHER MAXIMUM TEMPERATURES. THE DIFFICULTY WILL LIE IN THE TIMING OF THESE UPPER FEATURES. IN ADDITION...A COLD FRONT WILL DROP SOUTHEAST AND STALL NORTH AND WEST OF THE AREA ON SUNDAY...THEN SLOWLY DISSIPATE MONDAY WHICH WILL ALLOW THE REFORMATION OF THE PIEDMONT TROF WHICH WILL LIKELY LAST THROUGH THE UPCOMING WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...HEAT ADVISORY HAS BEEN CANCELLED. FOCUS WILL BE ON THE EVOLUTION OF UPSTREAM CONVECTION. SURFACE ANALYSIS SHOWS CAPES ON THE ORDER OF 3-4K J/KG AND WITH OUTFLOW BOUNDARIES DEVELOPING AS WELL AS THE 500MB TROUGH SWINGING THROUGH...TRIGGERS ARE AVAILABLE. AT THIS POINT...LOOKS LIKE THE NAM/WRF IS THE WINNER IN HANDLING THE CONVECTION. FOR THE OVERNIGHT HOURS...WILL FOLLOW ITS PROGRESSION. THIS MEANS SOUTHERN AREAS COULD STILL BE UNDER THE GUN FROM 0600 UTC THROUGH ABOUT 0900 UTC. FOG COULD BE AN ISSUE EARLY SUNDAY DEPENDING ON THE COVERAGE OF RAINFALL...HOWEVER WILL HAVE TO MONITOR DEBRIS CLOUDS. WINDS SHOULD REMAIN UP JUST ENOUGH TO PRECLUDE A SERIOUS FOG EVENT. OVERNIGHT LOW TEMPERATURES WILL ONCE AGAIN RANGE FROM THE LOWER TO MIDDLE 70S. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM...LONGWAVE UPPER TROF TO PERSIST THROUGH THE SHORT TERM. LEFTOVER CONVECTION EARLY SUNDAY MORNING ALONG THE IMMEDIATE COAST TO GIVE WAY TO A DECENT DAY. SUBSIDENCE ALOFT TO PREVAIL AND WILL DOMINATE MUCH OF SUNDAY KEEPING MOST CONVECTION AT BAY. HAVE INCLUDED A VERY LOW POP FOR AN ISOLATED AFTN SEA BREEZE TSTM. VARIOUS MODEL MOS GUIDANCE CONTINUE THE TREND WITH 90-95 FOR SUNDAY MAXES...AND SEE NO REASON TO GO AGAINST. SUNDAY NIGHT WILL BE A QUIET ONE WITH SKIES QUICKLY CLEARING AFTER SUNSET. SFC BASED INVERSION TO DEVELOP 1-2 HRS AFTER SUNSET AND ITS LOOKING LIKE A DECENT RAD COOLING NITE SHAPING UP. WILL AIM FOR THE LOWER END OF MIN TEMP GUIDANCE...POSSIBLY A DEGREE OR 3 EVEN LOWER. MONDAY INTO MONDAY NIGHT...SEA BREEZE CONVECTION WILL BE MORE PREVALENT THAN SUNDAY DUE TO SUBSIDENCE ALOFT NOT AS PROMINENT AS 24 HRS PRIOR. FOR MONDAY NIGHT...AN UPPER S/W TROF TO APPROACH FROM THE NW AND LIKELY ENHANCE CONVECTION OVERNIGHT. FOR NOW HAVE INDICATED 30 POPS TRAVERSING THE ILM CWA FROM NW TO SE FROM MIDNIGHT TUE THROUGH SUNRISE TUE. WITH DEBRIS CLOUDINESS BLANKETING A GOOD PORTION OF THE AREA...MIN TEMPS SHOULD BE ON THE HIER SIDE OF GUIDANCE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM...RIDGE OF HIGH PRESSURE CONTINUES OVER THE AREA WITH WELL DEVELOPED PIEDMONT TROUGH. TUESDAY AND WEDNESDAY STILL CONTINUE TO LOOK LIKE THE WARMEST DAYS WITH TEMPERATURES IN THE UPPER 90S INLAND TO THE MID 90S AT THE COAST. PROBABILITY OF A HEAT ADVISORY ARE INCREASING FOR TUESDAY AND THE BEST CHANCE FOR A HEAT ADVISORY APPEARS TO BE FOR WEDNESDAY. RIDGE WEAKENS A BIT BY THURSDAY WITH SLOW MOVING FRONT MOVING INTO NORTH CAROLINA BY THURSDAY AND THIS BOUNDARY IS EXPECTED TO STALL IN THE REGION AND AND THIS INCREASE THE CHANCES FOR CONVECTION TO 30 OR 40 PERCENT WITH CLIMATIC FAVORED TIMES OF AFTERNOON AND EVENING. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... WILL BE BRIEF...CONVECTION MOVING FROM THE NORTHWEST SHOULD GIVE FLO AND LBT AN HOUR OR TWO OF THUNDERSTORMS THE FIRST PORTION OF THE TAF ISSUANCE. CONVECTION WILL WEAKEN AS IT NEARS THE COAST...WITH ONLY SHOWERS IN STORE FOR COASTAL TERMINALS. WINDS WILL BE VARIABLE AND GUSTY IN THE CONVECTION. BEHIND THE STORMS...ISOLATED LIGHT SHOWERS WITH MAINLY VFR CONDITIONS. COULD SEE SOME LIGHT FOG TOWARDS MORNING WITH THE LOW LEVEL MOISTURE. OUTLOOK THROUGH THURSDAY...EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY...MAINLY IN THE AFTERNOON AND EVENING...THROUGH THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...TIGHTENING PRESSURE GRADIENT AHEAD OF PIEDMONT TROUGH AND APPROACHING SHORTWAVE WILL PRODUCE WINDS IN 15-20 KNOT RANGE ACROSS ALL WATERS. WINDS ARE EXPECTED TO PEAK JUST BELOW SMALL CRAFT SHOULD EXERCISE CAUTION CRITERIA. TEMPTED TO INCREASE SEAS WITH THE INCREASE IN WINDS BUT THE LONGEVITY SHOULD NOT BE THERE. WILL STICK WITH THE 2-4 FEET RANGES....WITH SOME 5 FOOTERS OUT NEAR FRYING PAN SHOALS. MARINERS SHOULD NOTE WITH THE EXPECTED THUNDERSTORM ACTIVITY...A NUMBER OF MARINE WEATHER STATEMENTS OR EVEN SPECIAL MARINE WARNINGS COULD BE ISSUED OVERNIGHT. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM...SW FLOW TO RULE THE SHORT TERM. STALLED SFC FRONTAL BOUNDARY ACROSS THE INLAND CAROLINAS ON SUNDAY TO DISSIPATE BY MONDAY...ALLOWING FOR THE REDEVELOPMENT OF THE PIEDMONT TROF. THIS WILL COMBINE WITH THE FLOW AROUND THE WESTERN ATLANTIC HIGH...RESULTING IN THE CONTINUED SW FLOW 10-15 KT. MODELS INDICATE A LOW LEVEL JET TO DEVELOP AND AFFECT THE WATERS BOTH SUNDAY NIGHT AND MONDAY NIGHT...AND IS BEST SEEN AT THE 975MB LEVEL. SPEEDS COULD REACH 15 TO POSSIBLY 20 KT...ESPECIALLY AT THE 20 NM MARK AND BEYOND. SEAS WILL PRIMARILY BE A FUNCTION OF WIND DRIVEN SOUTHWESTERLY WAVES WITH PERIODS 5 TO 7 SECONDS. CONVECTION ALONG THE SEA BREEZE AND LATE MONDAY NIGHT COULD AFFECT THE AREA WATERS. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 3 PM SATURDAY...SOUTHWEST WINDS ARE EXPECTED TO CONTINUE OVER THE WATERS THROUGH THE EXTENDED PERIOD. AN INCREASE IN WINDS SPEEDS IS PROGGED WITH THE APPROACHING FRONTAL BOUNDARY AND SEAS ARE EXPECTED TO INCREASE FROM 2 TO 3 FEET TO 4 FEET ON THURSDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...STEPHEN/RJD SHORT TERM...DUG LONG TERM...REID AVIATION...43
Hazardous weather outlook, Aug 2, 7:29 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 729 PM EDT SAT AUG 2 2008 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-032330- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 729 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA INTO THE EARLY MORNING HOURS. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. THESE THUNDERSTORMS WILL CONTAIN TORRENTIAL DOWNPOURS AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-032330- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 729 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY REACH THE AREA AFTER MIDNIGHT. THESE THUNDERSTORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. EXCESSIVE AMOUNTS OF LIGHTNING ARE POSSIBLE...AND VISIBILITIES COULD BE RESTRICTED BELOW ONE MILE AT TIMES. MARINERS SHOULD ENSURE A WEATHER RADIO IS ONBOARD AND IN GOOD WORKING ORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Aug 2, 6:42 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 642 PM EDT SAT AUG 2 2008 SCZ023-022345- DARLINGTON- INCLUDING THE CITY OF...DARLINGTON 642 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS APPROACHING THE COUNTY... AT 640 PM...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING EAST SOUTHEAST AT 15 TO 20 MPH. THESE STORMS WILL BE NEAR SOCIETY HILL BY 7 PM...AND WILL AFFECT HARTSVILLE BY 715 PM. THE STORMS MAY MAKE IT TO THE CITY OF DARLINGTON BY 745 PM. HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN WILL ACCOMPANY THE STORMS. UP TO AN INCH OF RAINFALL IS POSSIBLE IN A SHORT PERIOD...WITH PONDING ON THE ROADWAYS LIKELY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/ILM. 43
Local storm report, Aug 2, 7:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG WALLACE 34.72N 79.83W
08/02/2008 MARLBORO SC EMERGENCY MNGR
LARGE TREES DOWN ON KOLLOCK RD.
&&
LOEWENTHLocal storm report, Aug 2, 7:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
749 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 6 NW BENNETTSVILLE 34.69N 79.76W
08/02/2008 MARLBORO SC EMERGENCY MNGR
WINDS DESTROYED A STORAGE BUILDING IN CHAVISTOWN. HAIL
DAMAGE TO CARS AND A HOME.
&&
LOEWENTHSpecial weather statement, Aug 2, 8:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 804 PM EDT SAT AUG 2 2008 NCZ087-096-099-030115- ROBESON-BLADEN-COLUMBUS- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...WHITEVILLE 804 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT TO 1 AM... AT 805 PM...RADAR INDICATED A CLUSTER OF OF THUNDERSTORMS FROM NEAR FAIRMONT...EAST TO BLADENBORO. THESE STORMS WILL DRIFT EAST NORTHEAST AND WILL BE NEAR ELIZABETHTOWN BY 845 PM. THE STORMS WILL HAVE VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 43
Local storm report, Aug 2, 8:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 NW BENNETTSVILLE 34.67N 79.74W
08/02/2008 E0.88 INCH MARLBORO SC LAW ENFORCEMENT
NICKEL SIZE HAIL FELL ON HWY 9W.
&&
LOEWENTHLocal storm report, Aug 2, 8:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
824 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG DILLON 34.42N 79.37W
08/02/2008 DILLON SC EMERGENCY MNGR
TREES REPORTED DOWN ACROSS THE COUNTY.
&&
LOEWENTHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:53 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 52 min |
| Aug 2, 9:03 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.